T Nation

Headaches

I recently got the flu which has been going around here in Tallahassee like the plague…Due to my knowledge of health, I was able to get rid of the sick feeling in about two days with nyquil, dayquil, sudafed, and aspirin. However, about three days after I thought I was over the flu, I started getting these blinding headaches. TO quote Vanilla Sky, these are like steel plates grinding through my every thought. I went to my campus health center on two consecutive days. Day one they gave me Toradol, which is the strongest non-narcotic pain killer they make, and all it did was make my head laugh at me…Day 2 they gave me Imitrex, which is migraine medecine…This also didn’t work…The only thing that has been keeping me alive is the overdose of Advil I keep in my system at all times…Does anyone have any suggestions? In order to see a Neurologist I would have to go to the ER or a physician, and I really don’t have the time…Maybe I should go see an allergist? Any suggestions would be appreciated, sorry for the long post…

Advil is ibuprofen, right? As I remember from way back when (high school days for me, early 80’s), one of the “cures” for things like shin splints was to take lots of ibuprofen. Start with 2 tabs, and take one an hour until your ears start ringing, then back off to one every two hours. Looking back on that, it was totally stupid to do this. Now I’m wondering just how “alive” the Advil is keeping you. So when you went into the college health center, dod you happen to mention the cocktail you’d had yourself on for the previous two days. I’m no medical genius, but it doesn’t sound like such a good thing. You may be going through some kind of withdrawl symptoms.

did they bother to check your blood pressure .

[quote]OneDay wrote:
I recently got the flu which has been going around here in Tallahassee like the plague…Due to my knowledge of health, I was able to get rid of the sick feeling in about two days with nyquil, dayquil, sudafed, and aspirin.
[/quote]
Did you say knowledge of HEALTH? Or did you mean ignorance?

[quote]
However, about three days after I thought I was over the flu, I started getting these blinding headaches. TO quote Vanilla Sky, these are like steel plates grinding through my every thought. I went to my campus health center on two consecutive days. Day one they gave me Toradol, which is the strongest non-narcotic pain killer they make, and all it did was make my head laugh at me…Day 2 they gave me Imitrex, which is migraine medecine…This also didn’t work…The only thing that has been keeping me alive is the overdose of Advil I keep in my system at all times…Does anyone have any suggestions? In order to see a Neurologist I would have to go to the ER or a physician, and I really don’t have the time…Maybe I should go see an allergist? Any suggestions would be appreciated, sorry for the long post…[/quote]

Uh dude, see a doctor, ER, physician, whatever. Sooner rather than later. And tell them what you’ve been taking.

most likely your having migraine.
imetrex can worsen the pain and cause
rapid rapid heartbeat. the advil your’re
taking stop. can make your blood presure
go sky high.(my doc got me off it) toradal is worthless very few people
actually respond to it. go to the ER
and see a Doc, not a PA. explain what’s
going if you still have your headaches.
as you said it’s quite severe. he’ll
probally give a shot. turn that down due
to driving and ask for other options when he list the options he’ll offer
darvocet, tyenol 3, vicodin, or percoset
ask for vicodin or he’ll most likely give you vicodin. your head will thank
you for it and probally will give 20 tabs. this based on my experience before
i found a doc and have had him for over
6yrs and i suffer chronic headaches and
migraines. recent stuff i have taken maxalt, axert, frova, does’t work for me
and my doc said that a few like me have to take pain meds(narcotics). hope
this info helps and hope you feel better.

I take butalbitol + aceteminiphen + caffeine (i.e. Fioricet), which is a mild narcotic, as needed for migraines. It works really well for me.

However, in this guys case, he just needs to get his shit straightened out because he’s screwing with his body in insane ways.

And for the record, here is how you get rid of a cold…

Required ingredients:
Posh Puffs Plus with lotion
Lots of vitamin C and zinc
optional: Nyquil

Get LOTS of rest. That’s your number one goal. Your body needs energy to fight this thing, so you need to let it do its thing.

Do not take anything to reduce symptoms. You’re just covering up, and in the process, messing up your body’s recover process. That snot running out your nose? The body is flushing shit out. Let it. Hence the Puffs Plus with lotion. These things are magic. You can blow your nose all freakin day and it won’t get sore. I’m serious. Accept no substitutes.

The one contradiction: get rest and don’t take any symptom reducers. Since I believe rest is more important than anything else, taking Nyquil might be helpful in getting you quality sleep without waking up all the time sneezing, coughing, etc. Nyquil is the exception in this case because it helps you rest better.

Don’t forget to eat. Even if you don’t feel like it. Your body needs energy. Stick to very high quality foods, but also listen to what your body is craving.

As for the flu? A lot of what I wrote above still applies, though you’re probably going to be dealing with an upset stomach. In this case you might not need Nyquil, but you might want to check into taking something to relieve upset stomach while sleeping, and only while sleeping. Also, don’t take stuff that is going to stop up your bowels. As with the snot thing, that diarrhea is your body trying to flush stuff out. You want to get that crap out of you (pun intended) as quickly as possible. So don’t stop it up; let it run.

I did a search for ‘DayQuil’ before making this post, and this is the only thread that came up.

DayQuil as a ‘performance enhancer?’

I am suffering ( and I use the term loosely ) from a cold at the moment. I was tired of the symptoms, and decided to take some ‘DayQuil’ this morning to see how it made me feel. It did relieve most of the symptoms.

I went to the gym, and to my surprise, even though I felt a little more tired than usual, my lifts were better than usual.

Not that I plan to use ‘DayQuil’ on any kind of a regular basis, <;-0) I am wondering if there’s any logic to this, or if it’s just ‘in my head’.

|/ 3Toes

Headaches can happen for so many reasons, it’s unbeliveable. A headache per se means nothing, unless you find the real cause for which the headache is just the outer sign.

Go see a doctor, don’t screw yourself up.

[quote]bartonmlee wrote:
he’ll offer
darvocet, tyenol 3, vicodin, or percoset
ask for vicodin or he’ll most likely give you vicodin. your head will thank
you for it and probally will give 20 tabs. this based on my experience before i found a doc and have had him for over 6 yrs

[quote]

I see why you kept him. Can you send me his address and phone number?

[quote]The3toedSloth wrote:
I did a search for ‘DayQuil’ before making this post, and this is the only thread that came up.

DayQuil as a ‘performance enhancer?’

I am suffering ( and I use the term loosely ) from a cold at the moment. I was tired of the symptoms, and decided to take some ‘DayQuil’ this morning to see how it made me feel. It did relieve most of the symptoms.

I went to the gym, and to my surprise, even though I felt a little more tired than usual, my lifts were better than usual.

Not that I plan to use ‘DayQuil’ on any kind of a regular basis, <;-0) I am wondering if there’s any logic to this, or if it’s just ‘in my head’.

|/ 3Toes [/quote]

I should have just started a new thread.
<sigh…>

|/ 3Toes

[quote]The3toedSloth wrote:
I did a search for ‘DayQuil’ before making this post, and this is the only thread that came up.

DayQuil as a ‘performance enhancer?’

I am suffering ( and I use the term loosely ) from a cold at the moment. I was tired of the symptoms, and decided to take some ‘DayQuil’ this morning to see how it made me feel. It did relieve most of the symptoms.

I went to the gym, and to my surprise, even though I felt a little more tired than usual, my lifts were better than usual.

Not that I plan to use ‘DayQuil’ on any kind of a regular basis, <;-0) I am wondering if there’s any logic to this, or if it’s just ‘in my head’.

|/ 3Toes [/quote]

I got pretty much the same results today. I think I may have to start supplimenting with DayQuil.

I think that Dennis Leary may be onto something.

|/ 3Toes